Alert archive / Kansas / Frost Advisories in 2005

Frost Advisory 2, NWS Topeka, KS

October 7, 200518 counties in Kansas

NWS Topeka, KS issued this frost advisory at Oct 7, 2005, 1:50 PM CDT for 18 counties in Kansas. It took effect at Oct 8, 2005, 2:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2005, 1:50 PM CDT (18:50 UTC)
In effect from
Oct 8, 2005, 2:00 AM CDT
Expired
Oct 8, 2005, 9:00 AM CDT
In force
7 hr
Issued by
NWS Topeka, KS

Counties Anderson County, KS, Brown County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Pottawatomie County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 6.8 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2005-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2005-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -112 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1097 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-112 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KTOP 071850
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
150 PM CDT FRI OCT 7 2005

...A FROST ADVISORY IS IN EFFECT OVERNIGHT FOR MUCH OF NORTH
CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS...

.A HIGH PRESSURE RIDGE WILL ALLOW FOR CLEAR SKIES AND CALM
WINDS...RESULTING IN LOW TEMPERATURES IN THE LOW TO MID 30S. 

KSZ010>012-022>024-026-035>040-054>056-058-059-080300-
/X.NEW.KTOP.FR.Y.0002.051008T0700Z-051008T1400Z/
MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-
DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-
FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN...
ABILENE...JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA
150 PM CDT FRI OCT 7 2005

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY. 

.CLEAR SKIES ALONG WITH LIGHT WINDS WILL ALLOW TEMPERATURES TO
DROP INTO THE LOW TO MID 30S OVERNIGHT. FROST IS LIKELY IN THE
ADVISORY AREA.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$
3 follow-up statements
000 
WWUS73 KTOP 080245
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
945 PM CDT FRI OCT 7 2005

KSZ010>012-022>024-026-035>040-054>056-058-059-081400-
/X.CON.KTOP.FR.Y.0002.051008T0700Z-051008T1400Z/
MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-
DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-
FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN...
ABILENE...JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA
945 PM CDT FRI OCT 7 2005

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
SATURDAY. 

CLEAR SKIES ALONG WITH LIGHT WINDS WILL ALLOW TEMPERATURES TO
DROP INTO THE LOW TO MID 30S OVERNIGHT. FROST IS LIKELY IN THE
ADVISORY AREA.

THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE
ADVISED TO PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

WOLTERS
000 
WWUS73 KTOP 080900
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
400 AM CDT SAT OCT 8 2005

KSZ010>012-022>024-026-035>040-054>056-058-059-081400-
/X.CON.KTOP.FR.Y.0002.000000T0000Z-051008T1400Z/
MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-
DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-
FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN...
ABILENE...JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA
400 AM CDT SAT OCT 8 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

CLEAR SKIES ALONG WITH LIGHT WINDS WILL ALLOW TEMPERATURES TO
DROP INTO THE LOWER TO MID 30S THIS MORNING. FROST IS LIKELY TO
FORM BY SUNRISE ACROSS THE ADVISORY AREA.

THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE
ADVISED TO PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$
000 
WWUS73 KTOP 081357
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
857 AM CDT SAT OCT 8 2005

KSZ010>012-022>024-026-035>040-054>056-058-059-081500-
/X.EXP.KTOP.FR.Y.0002.000000T0000Z-051008T1400Z/
MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-
DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-
FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN...
ABILENE...JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA
857 AM CDT SAT OCT 8 2005

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING. AREAS OF
FROST ARE DISSIPATING...AS TEMPERATURES ACROSS THE AREA CONTINUE
TO RISE THIS MORNING.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this frost advisory went out at Oct 7, 4:15 AM CDT, 9 hours 35 minutes earlier.

Area forecast discussion, Oct 7, 4:15 AM CDT, 9 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
415 AM CDT FRI OCT 7 2005

.DISCUSSION...

MAIN FORECAST CONCERN IS FROST POTENTIALS THIS MORNING AND
SATURDAY MORNING.

WATER VAPOR AND PROFILERS SHOWING SHORTWAVE AND ASSOCIATED DRYING
MOVING EASTWARD ACROSS THE CENTRAL PLAINS. THIS IN COMBINATION WITH
SUBSIDENCE BEHIND THE SHORTWAVE IS AIDING GRADUAL CLEARING SKIES
ACROSS THE NORTHWEST 1/3 OF THE CWA WHICH SHOULD TRANSLATE SOUTHEAST
THROUGH SUNRISE. THIS IN COMBINATION WITH DECREASING WINDS AND DRY
AIR IN PLACE...SHOULD SEE TEMPS FALL SIGNIFICANTLY THROUGH SUNRISE
ACROSS THE NORTHWEST HALF OF THE CWA RESULTING IN FROST IN THE
CURRENT ADVISORY AREA WITH MORE PATCHY FORMATION JUST TO THE
SOUTHEAST. WILL THEREFORE KEEP FROST ADVISORY GOING NORTH UNTIL 9 AM.

ONCE CLOUDS CLEAR...THE REMAINDER OF THE DAY SHOULD GENERALLY BE
CLOUDFREE AS STRATACU DECK OVER IA/NE/MO STAYS TO THE EAST OF THE
CWA. WITH FAIRLY LIGHT WINDS...HIGHS WILL BE NEAR OR SLIGHTLY
ABOVE YESTERDAYS IN THE UPPER 50S TO NEAR 60. AS SFC HIGH SLIDES OFF
TO THE EAST TONIGHT...SFC WINDS SHOULD BECOME MORE EASTERLY...AND
WITH DRY AIR/LIGHT WINDS AND CLEAR SKIES...SHOULD SEE A VERY GOOD
RADIATIONAL COOLING WITH ANOTHER FROST POTENTIAL AFTER MIDNIGHT INTO
EARLY SATURDAY MORNING AS READINGS ACROSS THE CENTRAL AND EASTERN
CWA DROP INTO THE 33-35 RANGE. WILL KEEP WESTERN AREAS PATCHY WITH
AREAS OF FROST IN THE EAST. WITH A FROST ADVISORY ALREADY GOING THIS
MORNING IN SOME AREAS...WILL NOT ISSUE A SECOND ADVISORY YET...BUT
NEXT SHIFT WILL NEED TO CONSIDER ANOTHER ADVISORY ACROSS MUCH OF THE
AREA AGAIN TONIGHT.

MOSTLY CLEAR SKIES WILL THEN PERSIST INTO SATURDAY NIGHT...BUT
WARMER AIR WILL GRADUALLY MOVE BACK INTO THE AREA...SO NO ADDITIONAL
FROST POTENTIAL ANYWHERE AFTER TONIGHT. AFTER HIGHS IN THE MID 60S
ON SATURDAY...SHOULD READINGS CLOSE TO 70 ON SUNDAY. NEXT SYSTEM
STILL ON TRACK TO DIG INTO THE PLAINS SUNDAY NIGHT AND PROVIDE
ANOTHER CHANCE FOR RAIN IN THE CWA BY EARLY MONDAY MORNING WITH
BETTER CHANCES THEN INTO TUESDAY BEFORE SYSTEM LIFTS OUT TO THE
NORTHEAST BY LATE WEDNESDAY. THIS IS WELL HANDLED IN CURRENT FCST
GRIDS SO LITTLE OR NO CHANGES MADE...BUT DID INCREASE DEWPOINTS TO
BETTER FIT MOISTURE ADVECTION TRENDS AND SURROUNDING DEWPOINT GRIDS.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...FROST ADVISORY UNTIL 9 AM TODAY
KSZ008-KSZ009-KSZ010-KSZ011-KSZ012-KSZ020-KSZ021-KSZ022-KSZ023-KSZ024
-KSZ034-KSZ035-KSZ036.

&&
Hazardous weather outlook, Oct 7, 6:23 AM CDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
623 AM CDT FRI OCT 7 2005

KSZ008>012-020>024-026-034>040-054>056-058-059-081130-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
623 AM CDT FRI OCT 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Frost Advisories in Kansas, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.